Write a review

Botox Injections Under the Eyes and I Feel Horrible

I received botox injections around my eyes and one...

I received botox injections around my eyes and one under each lower lid to stop wrinkling from the outer injections. It seemed fine but after a few days I have developed droopy bags and swelling under my eyes and I look like I haven't slept in days - which people keep commenting. I have never had circles or bags ever. I really look horrible. ALSO, my eyes are so tired all the time - including when I open them in the morning - and I feel like I need to sleep at 4pm every day, it feels as though the lower eye muscle that supports the eye is constantly exhausted and strained - it seems that the botox got to that muscle.

I feel I would not get under eye shots again - not worth it on any level... my eyes feel tired, I look tired and smiling feels all too weird.

How long before this gets better??? Will it get better?? I feel I have never looked worse in my life..
Name not provided

too close to the eye seems to have bad side effects that can't be controlled - I have done botox before with no problem until we got too close to eyes.

Was this review helpful? 8 others found this helpful

Comments (7)

I also had botox injected under my eyes last Tuesday and by Saturday I had bags and wrinkles under my eyes that I didn't have before. I know I have to wait until it wears off but if I squint or blink my eyes often will that help in wearing it off faster. I am so depressed about how I look - instead of making me look better I actually look 10 years older. People also have commented on how tired I look or am I sick which I never had before the botox. Would constant movement of the area help to wear it off?
  • Reply

Hi Jessie. In some cases, we inject in the lower crow's feet area. This is a very touchy injection technique because if the injection point is too low, it can cause the issue you are experiencing. Unfortunately, there is no simple "reversal" of the problem and you may be stuck waiting for the effects to wear off.

  • Reply
None of us was warned about this potential side effect, though if we are in the U.S. I'm sure we all were given a waiver releasing doctors from liability and stating in generic terms that we were warned of the risks (which protects the doctor but is meaningless for the patient if the specific risks aren't listed on the waiver). Some of us have been waiting 9 months for this to "wear off" and are told it's "not permanent," but from having facial deformity for that amount of time new lines and wrinkles, not to mention lax skin, seem inevitable. The risk/reward ratio for botox near the eye seems unduly high to me to begin with, so I'm appalled there was, apparently, no meaningful warning/informed consent in any of our cases.
  • Reply
Thanks for the response(s). My condition has drastically improved since I last wrote. The bags and swelling is gone and I am back to normal.. but 3 weeks of somewhat blurry vision, not being able to focus in the morning or to move my eyes properly - I will not ever again get a shot under and that close to my eye. Ever. My Dr. is an expert at so very much - but this is a subjective area for injection is my thought and I would highly recommend no one doing it there. Thanks for the empathy and concern. Greatly appreciated.
  • Reply
There are too many Doctors that don't know what they are doing with Botox...I have witnessed it SEVERAL times.
  • Reply
All the information you need is under the following reviews: Chloerose "Jabba the Hutt puffy eyes after botox for glabella region" and Tami in Fl "Botox made my smile crooked" and Beth F "Think long and hard before botox - it ruined my face". Did your doctor do a SNAP test on your lower eyelid before injecting botox under your lower lashes? Botox directly under the lower eye lashes is known to result in festoon formation if the muscle tone is already poor or you are already prone to puffiness. It happened to me. Your doctor should have known this and certainly would have known this if a simple SNAP test had been performed. It is not swelling you are seeing under your eyes. It is pseudo-fat herniation. The muscle directly under the eye is like a hammock hung from one corner of the eye to the other. Your doctor has paralysed yours which means it is now too weak to hold the fat pad back and it has bulged forward creating puffy eye bags. Apparently this will all reverse itself as the botox wears off and the muscle tightens up again. However, I am 14 weeks past botox and I still have the puffiness under my eyes, which is much more obvious when I am smiling or my face is animated. There has been improvement in the last few weeks but botox can take around 6-8 months to fully wear off. Please read the reviews and posts I suggested and keep writing. It will make you feel better. Please also keep us updated on your progress and improvement. Best wishes for a speedy recovery. Cheers
  • Reply
I had botox for crows feet (Allergan) and the consultant (a GP) said as they were not too bad she would not use much but to go back in two weeks and she would top up if needed. The first injection didn't do much for the wrinkles so I went back. I didn't know it at the time but she used a different type of botox and injected into different areas; one being just above my cheek bone. Three days later I found it really difficult to move my eyes. They felt like they wanted to close. The following day I realised I my smile is wonky and my nose on one side looks misaligned and feels numb. When I try to smile I look awful - my eyes ache and I have horizontal rolls of skin under each eye as well as one eyebrow sitting higher than the other. Also when I try to smile there are visually obvious bumps above my cheek bones. What has happened? The consultant told me she was sorry and had heard of a similar outcome from one of her colleagues. She then went on to tell me she had used a different botox the second time and it was clearly too strong. I think she said something like Dysprol? I was so upset at the surgery I can't recall the exact name. She has told me it should wear off in a few weeks but it feels worse two weeks later. Everyone at work is asking me why I look so tired and not smiling. What has happened and how long will it last?
  • Reply